MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, the haptic stuck to the posterior side of the iol.The lens was implanted and left but did not deliver in the proper way and there was no patient harm.Additional information has been requested.There are two medical device reports associated with this report.This is 2 of 2.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The root cause for the reported complaint could not be determined.Precise adherence to the device preparation and intraocular lens (iol) implementation, precautions, and directions for use sections in the [company iol aspheric uv absorbing iol with the company automated pre-loaded delivery system product information] document is critical for optimal iol delivery, avoiding potential damage to the iol, cartridge, or both.Although the root cause of the reported event remains undetermined, this document identifies several factors that, individually or combined, could potentially contribute to an outcome similar to the reported event.These factors include, but are not limited to: improper ophthalmic viscosurgical device (ovd) use: the cartridge should be filled with a qualified ovd product until visible in nozzle tip.Insufficient ovd volume and/or use of a non-qualified ovd may lead to inadequate coverage of the iol and cartridge lumen potentially causing iol folding/unfolding issues, iol damage, and/or cartridge damage during lens delivery.Incorrect ovd temperature: ensure both the device and the qualified ovd reach operating room temperatures (between 18 degrees centigrade (64 degrees fahrenheit) and 23 degrees centigrade (73 degrees fahrenheit)) by equilibrating for 30 and 20 minutes respectively.Colder temperatures can increase the ovd viscosity, creating greater resistance during iol delivery.Warmer temperatures may cause the iol to become more pliable, affecting proper haptic folding during insertion and unfolding after delivery.Excessive dwell time: implant the lens within one minute of reaching the designated pause location on the cartridge nozzle.Leaving the iol in that location for more than one minute can increase the risk of iol folding/unfolding issues, iol damage, and/or cartridge damage during lens delivery.For complete product use information, including additional factors that could influence optimal iol delivery outcome, refer to the product information document referenced above.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19482012
Report Number9612169-2024-00523
Device Sequence Number8109673
Product Code HQL
UDI-Device Identifier00380652397308
UDI-Public00380652397308
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25733109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date09/05/2024
Date Device Manufactured10/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age66 YR
Patient SexMale